Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 8, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jul 10, 2007, 12:33 PM CDT for Gogebic County, Ontonagon County, Michigan. It took effect at Jul 10, 2007, 3:53 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 12:33 PM CDT (17:33 UTC)
- In effect from
- Jul 10, 2007, 3:53 PM CDT
- Expired
- Jul 11, 2007, 3:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Marquette, MI
Counties Gogebic County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 153 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 101733 AAA NPWMQT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 133 PM EDT TUE JUL 10 2007 ...VERY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE KEWEENAW PENINSULA THIS EVENING... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHEAST MINNESOTA WILL MOVE TO NORTHERN LAKE SUPERIOR THIS EVENING...THEN LIFT NORTH TO JAMES BAY WEDNESDAY MORNING. TWO COLD FRONTS ASSOCIATED WITH THE LOW WILL PASS ACROSS THE KEWEENAW THIS EVENING...RESULTING IN POTENTIALLY DAMAGING WINDS. WINDS WILL DIMINISH SOME ON WEDNESDAY AS THE LOW MOVES FARTHER AWAY FROM THE AREA. MIZ001-003-110145- /O.UPG.KMQT.WI.Y.0007.070710T2200Z-070711T1300Z/ /O.NEW.KMQT.HW.W.0001.070710T2200Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 133 PM EDT TUE JUL 10 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING. GUSTS AS HIGH AS 60 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ002-110145- /O.NEW.KMQT.WI.Y.0008.070710T2200Z-070711T1300Z/ ONTONAGON- INCLUDING THE CITY OF...ONTONAGON 133 PM EDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. EXPECT WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING. GUSTS AS HIGH AS 50 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLA
3 follow-up statements
000 WWUS73 KMQT 102053 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 453 PM EDT TUE JUL 10 2007 ...VERY STRONG WINDS TO CONTINUE OVER THE WESTERN UPPER PENINSULA TONIGHT... .UNSEASONABLY STRONG LOW PRESSURE OVER NORTHERN LAKE SUPERIOR WILL MOVE NORTH TOWARD JAMES BAY ON WEDNESDAY. A PAIR OF COLD FRONTS WILL CONTINUE CROSSING WESTERN UPPER MICHIGAN THIS EVENING. POTENTIALLY DAMAGING WINDS ARE EXPECTED...ESPECIALLY OVER THE EXPOSED AREAS OF THE KEWEENAW PENINSULA. WINDS WILL DIMINISH ON WEDNESDAY AS THE LOW DEPARTS THE REGION. MIZ001-003-110500- /O.EXT.KMQT.HW.W.0001.070710T2053Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 453 PM EDT TUE JUL 10 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN LOCATIONS AND ALONG THE WEST FACING SHORELINE ALONG LAKE SUPERIOR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH COULD PERSIST INTO WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ009-110500- /O.EXB.KMQT.WI.Y.0008.070710T2053Z-070711T1300Z/ GOGEBIC- INCLUDING THE CITY OF...IRONWOOD 353 PM CDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TO DIMINISH LATE TONIGHT. WINDS WILL DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 35 MPH REMAIN POSSIBLE INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ002-110500- /O.EXT.KMQT.WI.Y.0008.070710T2053Z-070711T1300Z/ ONTONAGON- INCLUDING THE CITY OF...ONTONAGON 453 PM EDT TUE JUL 10 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH ...ESPECIALLY IN EXPOSED HIGHER TERRAIN AREAS. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH REMAIN POSSIBLE INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLA
000 WWUS73 KMQT 110213 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1013 PM EDT TUE JUL 10 2007 ...VERY STRONG WINDS WILL CONTINUE OVER THE WESTERN UPPER PENINSULA OVERNIGHT... .UNSEASONABLY STRONG LOW PRESSURE OVER NORTHERN LAKE SUPERIOR WILL MOVE NORTH TOWARD JAMES BAY ON WEDNESDAY. POTENTIALLY DAMAGING WINDS ARE EXPECTED...ESPECIALLY OVER THE EXPOSED AREAS OF THE KEWEENAW PENINSULA. WINDS WILL DIMINISH ON WEDNESDAY AS THE LOW DEPARTS THE REGION. MIZ001-003-111015- /O.CON.KMQT.HW.W.0001.000000T0000Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1013 PM EDT TUE JUL 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN LOCATIONS AND ALONG THE WEST FACING SHORELINE ALONG LAKE SUPERIOR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH COULD PERSIST INTO WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ002-009-111015- /O.CON.KMQT.WI.Y.0008.000000T0000Z-070711T1300Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 1013 PM EDT TUE JUL 10 2007 /913 PM CDT TUE JUL 10 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ WEDNESDAY. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH... ESPECIALLY IN EXPOSED HIGHER TERRAIN AREAS. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH REMAIN POSSIBLE INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MICHELS
000 WWUS73 KMQT 110800 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 400 AM EDT WED JUL 11 2007 ...WINDS DIMINISHING ACROSS WESTERN UPPER MICHIGAN... .STRONG LOW PRESSURE OVER NORTHEAST ONTARIO CONTINUES TO MOVE AWAY FROM UPPER MICHIGAN...ALLOWING WINDS TO DIMINISH. EXPECT WINDS TO CONTINUE TO DIMINISH TODAY. MIZ001-003-111300- /O.CAN.KMQT.HW.W.0001.000000T0000Z-070711T1300Z/ /O.NEW.KMQT.WI.Y.0009.070711T0800Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 400 AM EDT WED JUL 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS LOWERED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TO DIMINISH TO 15 TO 25 MPH BY LATE MORNING. GUSTS UP TO 35 MPH COULD PERSIST INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ002-009-110900- /O.CAN.KMQT.WI.Y.0008.000000T0000Z-070711T1300Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 400 AM EDT WED JUL 11 2007 /300 AM CDT WED JUL 11 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. EXPECT WEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 35 MPH ALONG THE SHORELINE...TO PERSIST THROUGH THE MORNING BEFORE DIMINISHING THIS AFTERNOON. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jul 10, 11:05 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 10, 11:05 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT TUE JUL 10 2007 .UPDATE... MAIN FCST CONCERN THIS AFTERNOON IS SEVERE WEATHER POTENTIAL. WV IMAGERY AND RUC ANALYSIS INDICATED THAT THE VIGOROUS WELL-DEFINED MID/UPPER LEVEL LOW HAD MOVED TO NEAR KINL. STRONG DRYING WAS EVIDENT FROM MN INTO NW WI AND WRN LAKE SUPERIOR. AT THE SFC(15Z)...A 997 MB SFC LOW WAS LOCATED OVER NE MN WITH A COLD FRONT EXTENDING SE INTO NW WI NEAR KHYR. 4-6 MB PRES FALLS WERE OBSERVED AHEAD OF THE LOW INTO THE ARROWHEAD AND WRN LAKE SUPERIOR. RADAR INDICATED SHRA ALONG/AHEAD PRE-FRONTAL TROF INTO W UPPER MI. MOISTURE WAS RETURNING QUICKLY TO THE AREA WITH DEWPOINTS INTO THE MID 60S OVER THE CWA. VIS LOOP SHOWED CONSIDERABLE CLOUDS OVER THE AREA BUT WITH AN AREA OF CLEARING AHEAD OF THE TROF. WITH TEMPS CLIMBING AT LEAST TO AROUND 80F...MLCAPE VALUES IN THE 1000-1500 J/KG RANGE ARE EXPECTED BY MID AFTERNOON. COMBINATION OF THE TROF AND LARGE SCALE ASCENT WITH QVECTOR CONV AHEAD OF THE MID LEVEL TROF SHOULD HELP TRIGGER A BKN LINE OF TSTMS. VERY STRONG SHEAR WITH 0-6KM VALUES IN THE 50-60 KT RANGE IS FAVORABLE FOR SOME SUPERCELLS. IN ADDITION 0-1KM HELICITY VALUES TO 150 M2/S2 WITH BACKER SRLY WINDS...PER SPC...COULD SUPPORT TORNADO DEVELOPMENT. WITH FAST CELL MOVEMENT AND STRONG KINEMATICS...DAMAGING WINDS WILL BE MAIN THREAT ESPECIALLY IF A MORE LINEAR MCS DEVELOPS. SOME LARGE HAIL WILL BE POSSIBLE WITH ANY ISOLD SUPERCELLS. .PREV DISCUSSION...ISSUED 424 AM EDT TUE JUL 10 2007 SYNOPSIS... 07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS IS BEGINNING TO SHOW THE PATTERN CHANGE FOR THIS WEEK...WITH A BROAD TROUGH NOW OVER CENTRAL CANADA AND RIDGING BUILDING UP THROUGH BRITISH COLUMBIA. WITHIN THE BROAD TROUGH...A VERY IMPRESSIVE SHRTWV IS DIGGING THROUGH NORTH DAKOTA...WITH A POSSIBLE UPPER LOW CENTER DEVELOPING IN SW MANITOBA. WITHIN THE SHRTWV...PLENTY OF LIGHTNING OCCURRED LAST EVENING INTO THE EARLY MORNING HOURS...INDICATIVE OF ITS STRENGTH. DOWNSTREAM OF THE SHRTWV TROUGH...CONVECTION WHICH DEVELOPED OVER EASTERN MONTANA MON AFTERNOON CONTINUES TO PERSIST NEAR THE MN/ND/SD BORDER. DPVA AHEAD OF THE SHRTWV TROUGH...STRONG MID-LEVEL FRONTOGENESIS...AND A SOUTHERLY 35-40 KT JET AT 850MB CONTINUING TO DRIVE MUCAPE VALUES OF 500-1000 J/KG FROM NEBRASKA NORTHWARD (PER RUC ANALYSIS) ARE ALL HELPING TO MAINTAIN THE CONVECTION. THE SOUTHERLY JET IS ALSO BRINGING WARM AIR BACK NORTHWARD INTO MN AND WI...WITH 850MB TEMP ANALYSIS AROUND 13C AT INL COMPARED TO ITS 00Z OB REPORTING 11C. THE WARM ADVECTION IS ALSO DEVELOPING RIDGING ACROSS UPPER MICHIGAN... AND THIS RIDGING IS HELPING TO SUPPRESS A LOT OF CLOUDS OVER THE AREA. HOWEVER...THERE ARE ISOLATED SHOWERS MOVING NE THROUGH NE WISCONSIN...WHICH APPEAR TO BE RELATED TO ISENTROPIC LIFTING. AT THE SURFACE...LOW PRESSURE OF 1000 MB WAS LOCATED NEAR GRAND FORKS WITH A COLD FRONT EXTENDING SW TO PIERRE. BEST PRESSURE FALLS...AROUND 1MB/HR ARE LOCATED IN NW MN WHILE THE BEST PRESSURE RISES...AROUND 2 MB/HR ARE LOCATED IN SE WYOMING. COLD ADVECTION BEHIND THE FRONT AND THESE RAPID PRESSURE RISES HAVE RESULTED IN BREEZY WINDS ACROSS WESTERN NORTH DAKOTA. BIS VAD WIND PROFILE INDICATES 45 KNOTS AT 3000 FT. FORECAST CONCERNS INCLUDE SEVERE CHANCES TODAY...WINDS TONIGHT...AND POSSIBILITY FOR HAIL TOMORROW. TODAY...DIGGING SHRTWV TROUGH OVER NORTH DAKOTA WILL MOVE INTO NORTH CENTRAL MN BY 18Z AND WESTERN LAKE SUPERIOR BY 00Z. AS THE TROUGH MOVES EAST...THE SURFACE LOW IS EXPECTED TO INTENSIFY AND LIFT NE...REACHING FAR NORTHERN LAKE SUPERIOR BY 00Z WITH A 997MB PRESSURE. HEIGHT FALLS OCCURRING DOWNSTREAM OF THE TROUGH (100-110 M AT 500MB AT CMX FROM 12Z TO 00Z)...WARM ADVECTION AHEAD OF THE TROUGH NOTED BY A SW 30-35KT 850MB JET BRINGING MOISTURE UP INTO THE AREA FROM MN AND WI...AND ANY DAYTIME HEATING DEVELOPING INSTABILITY AHEAD OF THE COLD FRONT SHOULD MAINTAIN THE CONVECTION OVER WESTERN MN AS IT HEADS EASTWARD. HOWEVER...THERE ARE SOME CONCERNS ABOUT THE SOUTHERN EXTENT OF THE PRECIPITATION SINCE DURING THE AFTERNOON THE PV ANOMALY/SHRTWV BEGIN LIFTING BACK NORTH. THEREFORE FOR THE PURPOSE OF THE POP GRIDS...HAVE DECIDED TO MAINTAIN LIKELY WORDING FOR THE SOUTHERN U.P...BUT RAISE POPS TO 100 OVER THE KEWEENAW TO ISLE ROYALE WHERE THE STRONGEST DYNAMICS EXIST. HOW MUCH INSTABILITY DEVELOPS WILL DETERMINE OUR SEVERE CHANCES. BLOWOFF FROM THE MCS TO OUR WEST MAY COVER MUCH OF THE AREA AND INTO WI THROUGH THE DAY...PREVENTING TEMPERATURES FROM RISING TOO MUCH. CONVECTIVE TEMPS PRIOR TO THE MCS ARRIVAL ARE AROUND 80...WHICH WE MAY GET CLOSE TO IN THE CENTRAL U.P. WHERE PARTIAL SUNSHINE OCCURS. CONDITIONS BECOME MORE FAVORABLE LATER IN THE AFTERNOON WHEN MID LEVEL TEMPS COOL... RESULTING IN A LITTLE MORE INSTABILITY AND WITH 0-6KM SHEAR VALUES AROUND 50 KT...SEVERE STORMS BECOME MORE FAVORABLE. SPC 06Z DAY 1 OUTLOOK MAINTAINS AREA IN A SLIGHT RISK. THEREFORE HAVE DECIDED TO MAINTAIN THE SEVERE WIND/HAIL WORDING IN THE GRIDS/HWO. TONIGHT...SHRTWV TROUGH OVER WESTERN LAKE SUPERIOR WILL LIFT UP TOWARDS JAMES BAY BY 12Z. WHILE THE TROUGH IS MOVING NE...A TAILING SHRTWV FROM THIS TROUGH IS PROGGED TO CROSS UPPER MICHIGAN... BRINGING WITH IT ANOTHER SURFACE COLD FRONT. THIS SHRTWV APPEARS TO BE PART OF THE COLD CONVEYOR BELT...AND LOOKING AT AN 850MB TEMP PLOT...THERE ARE INDICATIONS OF A TROWAL WITH THE SHRTWV. THE GFS...LOCAL WRF-ARW RUNS AND THE REGIONAL CANADIAN HIT THIS SHRTWV PRETTY HARD WITH QPF AMOUNTS OVER THE KEWEENAW BETWEEN 0.20 (GFS) TO 0.50 INCH (CANADIAN). LOOKING UPSTREAM...THE COLD CONVEYOR BELT AREA IS DEVELOPING NICELY OVER SOUTHERN MANITOBA INTO NE NORTH DAKOTA... AND GIVEN THE FACT THAT SOME UPSLOPE SHOULD OCCUR GIVEN STRONG 950MB WINDS...HAVE DECIDED TO RAISE POPS TO LIKELY FOR THE KEWEENAW AREA AND INCREASED QPF AMOUNTS. REGARDING WINDS...WIND CORE BEING OBSERVED RIGHT NOW AT BISMARCK IS PROGGED TO MOVE ACROSS THE KEWEENAW THIS EVENING AND PERSIST THROUGH THE NIGHT. GIVEN A COLD ADVECTION PROFILE WITH 850MB TEMPS FALLING TO 5C BY 12Z WED...AND A POSSIBILITY FOR SOME ISALLOBARIC FORCING IF THE WIND CAN GO 330 BEHIND THE SECONDARY COLD FRONT...ALONG WITH THE TIGHT PRESSURE GRADIENT AND WIND CORE...HAVE DECIDED TO GO WITH A WIND ADVISORY FOR THE KEWEENAW. THE ADVISORY MAY ALSO NEED TO BE EXPANDED TO ALGER AND LUCE...MAINLY ALONG THE SHORELINE...AS THE SHRTWV AND SECONDARY COLD FRONT CROSS. CLOUDS AND BREEZY WIND CONDITIONS SHOULD KEEP TEMPS FROM FALLING BELOW THE 50S. WED...THE CWA MAY EXPERIENCE A BRIEF BREAK IN THE PCPN IN-BETWEEN AS THE TAILING SHRTWV EXITS UPPER MICHIGAN AND ANOTHER SHRTWV DROPPING SOUTHEASTWARD FROM MANITOBA. MADE AN ATTEMPT IN THE GRIDS TO ACCOUNT FOR THIS BREAK. DURING THE AFTERNOON...THE UKMET/GFS AND LOCAL WRF-ARW RUNS HERE BRING THE MANITOBA SHRTWV INTO THE FAR WESTERN U.P. AROUND 00Z. DPVA AHEAD OF THIS SHRTWV...COMBINED WITH STEEP LAPSE RATES (850-500MB BETWEEN 6.5-7 C/KM) AND DAYTIME HEATING...SHOULD RESULT IN THE DEVELOPMENT OF DIURNAL SHOWERS AND THUNDERSTORMS INLAND. GFS SOUNDINGS FOR IMT AT 18Z MODIFIED FOR 70 TEMP AND 49 DEWPOINT YIELDS AROUND 500 J/KG OF CAPE...WHICH COULD INCREASE SOME BY 21Z AS THE SHRTWV APPROACHES. GIVEN THAT 0-6KM SHEAR VALUES ARE AROUND 35 KNOTS AND FREEZING LEVELS ARE BETWEEN 8000-8500 FT...SOME OF THE STORMS COULD ORGANIZE AND PRODUCE SMALL TO MARGINALLY SEVERE HAIL. WILL MENTION THE HAIL POSSIBILITY IN THE HWO. OTHERWISE...COOLER READINGS EXPECTED WITH 850MB TEMPS OF 5-7C...WHICH WITH THE BREEZY NW WINDS MAY NOT ALLOW LAKE SHORE LOCATIONS TO REACH 60. WARMEST READINGS IN THE LOW 70S WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE WHERE NW WINDS DOWNSLOPE. WED NIGHT AND THU...SHRTWV OVER THE FAR WESTERN U.P. WILL MOVE ACROSS THE AREA WED NIGHT...BUT GIVEN THE DIURNAL MINIMUM...HAVE DECIDED TO REDUCE POPS TO SLIGHT CHANCE. THE GFS/NAM/UKMET/ECMWF SHOW ANOTHER SHRTWV DROPPING SOUTHWARD THROUGH THE LARGE TROUGH FROM HUDSON BAY TO THE WESTERN GREAT LAKES ON THU...THOUGH THERE ARE SOME DIFFERENCES WITH THE PRECISE LOCATION (CROSSING THE CWA NW/SE OR CROSSING THE WAWA ONTARIO AREA NW/SE). IN ANY EVENT...GIVEN THE PROXIMITY OF IT AND ANY DIURNAL HEATING SHOULD RESULT IN THE DEVELOPMENT OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. ONCE DETAILS ARE IRONED OUT ON THIS SHRTWV...MAY NEED TO INCLUDE OF MENTION OF HAIL TOO GIVEN THE LOW FREEZING LEVELS. CLOUDS AND BREEZY WINDS WILL KEEP TEMPS UP WED NIGHT...SO WARMED A FEW LOCATIONS (PARTICULARLY INLAND). FOR THU...850MB TEMPS ARE PROGGED TO BE SIMILAR OR MAYBE JUST SLIGHTLY COOLER THAN WED...SO HAVE WENT WITH HIGHS SIMILAR TO WED. AGAIN...WARMEST READINGS WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE. THU NIGHT INTO SAT...ANY PRECIPITATION FROM THUS SHRTWV SHOULD DISSIPATE IN THE EVENING WITH THE LOSS OF DIURNAL HEATING. AFTER THAT...HAVE DRIED THE FORECAST OUT INTO FRIDAY AS THE UKMET/GFS/ECMWF ALL INDICATE SURFACE RIDGING AND WEAK UPPER LEVEL RIDGING BUILDING INTO THE AREA. THIS RIDGING IS A RESULT OF A STRONGER SHRTWV TROUGH DROPPING SOUTHWARD ON THE E SIDE OF THE BIG WESTERN RIDGE. BECAUSE OF THE STRENGTH OF THE SHRTWV TROUGH...AND DECENT WARM ADVECTION OCCURRING AHEAD OF IT...HAVE GONE AHEAD AND INSERTED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRI NIGHT. IN ADDITION...WARMED READINGS UP FOR FRI UNDER THE WEAK RIDGING AND ON FRI NIGHT WITH THE PRECIPITATION MOVING IN. NO CHANGES MADE BEYOND SAT. && .AVIATION (FOR THE 12Z TAF ISSUANCE)... VFR CIGS AND VIS WILL CONTINUE THROUGH THIS MORNING. THE APPROACH OF A STRONG SHORTWAVE FROM SOUTHERN CANADA WILL BRING INCREASING MID CLOUDS ALONG WITH THE POTENTIAL FOR SHOWERS AND SOME THUNDERSTORMS LATE THIS MORNING INTO THIS AFTERNOON...WITH MVFR CEIGS AND EVEN LOWER VIS FROM TIME TO TIME. HAVE BEST CHANCE OF PRECIPITATION 17-19Z AT CMX...AND 18-21Z AT SAW. TIMING STILL LOOKS PRETTY GOOD. STRONG GUSTY WINDS CAN BE EXPECTED TO COME TO THE SFC WITH ANY STRONGER THUNDERSTORMS IF A LINEAR MCS DEVELOPS AND MOVES TOWARD THE AREA TUE MORNING. AS THE COLD FRONT PASSES LATE IN THE AFTERNOON...WIND WILL BE STRONG OUT OF THE WEST WITH GUSTS UP TO 45 KT POSSIBLE AT KCMX THROUGH THE END OF THE TIME PERIOD. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST)... HIGH PRES OF 29.9 INCHES OVER EASTERN LAKE SUPERIOR AND NE LAKE HURON WILL CONTINUE TO EXIT TO THE EAST. AT THE SAME TIME...A LOW PRES SYSTEM OF 29.6 INCHES OVER NORTHERN MINNESOTA AND EXTREME EASTERN NORTH DAKOTA WILL QUICKLY MOVE OVER NORTHERN LAKE SUPERIOR THIS EVENING...AND THEN TO JAMES BAY WED MORNING. GALE WARNINGS REMAIN POSTED FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON AS 35 KT WINDS ARE EXPECTED NEAR AND BEHIND THE SFC LOW...CAUSING WAVES TO INCREASE TO THE 7 TO 11 FT RANGE TONIGHT WEST HALF...INTO WED EAST HALF. A LARGE 30.1 INCH HIGH WILL THEN BUILD ACROSS THE CENTRAL PLAINS STATES THU AND SLIDE E INTO THE OHIO RIVER VALLEY FRI. YET ANOTHER HIGH PRES OF 30.1 INCHES OVER WESTERN MANITOBA THU EVENING WILL MOVE OVER WESTERN LAKE SUPERIOR BY FRI AFTERNOON. A WEAK 29.6 INCH LOW WILL CROSS LAKE SUPERIOR ON SAT. && .MQT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY MIZ001-003 FROM 6 PM EDT THIS EVENING TO 9 AM EDT WED. GALE WARNING LAKE SUPERIOR. && DISCUSSION...AJ AVIATION/MARINE...KF
Hazardous weather outlook, Jul 10, 4:43 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 543 AM EDT TUE JUL 10 2007 MIZ002-004>007-009>014-084-085-111200- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 543 AM EDT TUE JUL 10 2007 /443 AM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN UPPER MICHIGAN THIS MORNING AND INTO CENTRAL UPPER MICHIGAN THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. EXPECT THE THUNDERSTORMS TO EXIT CENTRAL UPPER MICHIGAN EARLY THIS EVENING. WIND GUSTS TO 40 MPH ARE POSSIBLE ALONG THE LAKE SUPERIOR SHORELINE TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND GRAND MARAIS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND GRAND MARAIS. THERE IS A CHANCE OF THUNDERSTORMS WEST OF A LINE FROM MUNISING TO GARDEN CORNERS WEDNESDAY AFTERNOON. IF STORMS DEVELOP...THEY MAY PRODUCE SMALL HAIL. THERE IS ALSO A CHANCE OF THUNDERSTORMS INLAND FROM LAKE SUPERIOR THURSDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MIZ001-003-111200- KEWEENAW-NORTHERN HOUGHTON- 543 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE KEWEENAW BY LATE THIS MORNING AND END BY LATE THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. WIND GUSTS UP TO 55 MPH ARE POSSIBLE FROM THIS EVENING INTO WEDNESDAY MORNING. SEE THE LATEST NON PRECIPITATION STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. IF STORMS DEVELOP...THEY MAY PRODUCE SMALL HAIL. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LSZ221-241>248-263-264-111200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 543 AM EDT TUE JUL 10 2007 /443 AM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN LAKE SUPERIOR THIS MORNING AND INTO EASTERN LAKE SUPERIOR THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KNOTS. EXPECT THE THUNDERSTORMS TO EXIT EASTERN LAKE SUPERIOR EARLY THIS EVENING. A GALE WARNING IS IN EFFECT FOR ALL OF LAKE SUPERIOR BEGINNING THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT FOR ALL OF LAKE SUPERIOR INTO WEDNESDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-111200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 543 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN LAKE MICHIGAN THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON...THURSDAY AFTERNOON AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:34 AM CDT | Wind Advisory | MQT | Houghton, Keweenaw | 9 hr |
| Jul 10, 12:33 PM CDT | High Wind Warning | MQT | Houghton, Keweenaw | 14 hr |
| Jul 10, 12:58 PM CDT | Special Marine Warning | MQT | 62 min | |
| Jul 10, 1:01 PM CDT | Special Marine Warning | MQT | 59 min | |
| Jul 10, 1:25 PM CDT | Special Marine Warning | MQT | 65 min | |
| Jul 10, 1:53 PM CDT | Severe Thunderstorm Warning | MQT | Keweenaw | 52 min |
| Jul 10, 1:54 PM CDT | Special Marine Warning | MQT | 36 min | |
| Jul 10, 1:57 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson | 33 min |
| Jul 10, 2:01 PM CDT | Special Marine Warning | MQT | 59 min | |
| Jul 10, 2:15 PM CDT | Special Marine Warning | MQT | 105 min | |
| Jul 10, 2:31 PM CDT | Special Marine Warning | MQT | 44 min | |
| Jul 10, 2:33 PM CDT | Severe Thunderstorm Warning | MQT | Marquette | 42 min |
| Jul 10, 2:37 PM CDT | Special Marine Warning | MQT | 53 min | |
| Jul 10, 2:45 PM CDT | Special Marine Warning | MQT | 90 min | |
| Jul 10, 2:59 PM CDT | Severe Thunderstorm Warning | MQT | Alger | 61 min |
| Jul 10, 3:29 PM CDT | Special Marine Warning | MQT | 91 min | |
| Jul 10, 3:56 PM CDT | Special Marine Warning | MQT | 109 min | |
| Jul 10, 4:15 PM CDT | Special Marine Warning | MQT | 60 min | |
| Jul 10, 5:21 PM CDT | Marine Weather Statement | MQT | 54 min |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.